Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Red/purple mottled, blotchy skin covering entire lower part of body after shower. Have type 2 diabetes, CHF. Any idea ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I just got out of the shower with red/purple mottled, blotchy skin covering the entire lower part of my body. It is not itchy. I have type 2 diabetes and CHF and am on cumadin
Posted Tue, 22 May 2012 in Diabetes
Answered by Dr. Shainaz Arif Kaware 33 minutes later
Thanks for your query.
The red/purple blotchy skin is due to extravassation of blood under the skin.
Since you are on coumadin(warfarin)which is a blood thinner your bleeding time,clotting time will be prolonged.
Any sort of concussion,injury, or rubbing/scrubbing during shower causes damage to capillary vessels under the skin and this has resulted in the mottled blotchy skin.
Here I would suggest you to visit your Cardiologist as early as possible and if you do not get an appointment then visit a ER.
Get tested your BT/CT/PT that is bleeding time/clotting time and prothrombin time.
When you get the reports you should inform your Cardiologist so that the necessary dose adjustment of Coumadin can be done.
Hope this answer is helpful to you.
In case of any query please write back.
Please accept this answer if you have no further queries.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor